MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - SPENCER ADVANIX¿ PANCREATIC STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00536520
Medical Device Problem Codes Kinked (1339); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact patient age is unknown; however, is reported to be over 18 years old.(b)(4).A visual evaluation of the returned device was performed and found that the stent was kinked approximately at 3.7cm and 5.2cm from the distal end of the stent.The proximal section of the stent, where the barbs are located was damaged.A functional evaluation was performed and found out that the guide wire was difficult to move due to the kinks found on the stent.Based on the product analysis, the issue occurred during withdrawal, inside the patient, most likely the stent was kinked/damaged due to some handling aspect of the device possibly during use.Handling manipulation of the device during procedure can lead to kink/damage the stent.Once the stent is kinked the guide wire become difficult to advance through the stent and continuous attempts to advance the guide wire can lead to damage the stent.Therefore, ¿operational context¿ is selected as the most probable root cause for the complaint.A review of the device history record (dhr) confirms that the accepted device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix pancreatic stent was used during pancreatic duct stent placement procedure performed in the pancreatic duct of a patient (exact date not reported).According to the complainant, they attempted to deploy the advanix pancreatic stent into the pancreatic duct however when about to complete the procedure, it was noticed that the guidewire got caught in the stent lumen and it was unable to remove.It was also observed that the stent dislodged when they attempted to forcibly pull the guidewire.The procedure was completed with another with the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be "no problem." this event has been deemed a reportable event based on the investigation results; stent kinked and deformed.

Brand Name
ADVANIX¿ PANCREATIC STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6389139
Report Number3005099803-2017-00543
Device Sequence Number13603891
Product Code FGE
UDI-Device Identifier08714729857464
UDI-Public(01)08714729857464(17)20171130(10)19235103
Combination Product (Y/N)N
PMA/510(K) Number
K133700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2017
Device Model NumberM00536520
Device Catalogue Number3652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2017
Initial Report FDA Received Date03/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1